EMAIL THIS PAGE TO A FRIEND

Gan to kagaku ryoho. Cancer & chemotherapy

[A case of iatrogenic immunodeficiency-associated lymphoproliferative disease in a patient treated with methotrexate for rheumatoid arthritis for 9 consecutive years, which Showed natural remission after discontinuation of MTX therapy].


PMID 24394142

Abstract

We report our experience with a case of iatrogenic immunodeficiency-associated lymphoproliferative disease in a patient who had been treated with methotrexate (MTX) for rheumatoid arthritis for 9 consecutive years, which showed natural remission after discontinuation of the MTX therapy. The patient was a 64-year-old woman who was admitted emergently to our hospital with hematemesis and melena. She presented with multiple gastric ulcers and bilateral tonsillitis with a central ulcer. Biopsy of these lesions raised the suspicion of diffuse large B-cell lymphoma. Positron emission tomography (PET)- computed tomography( CT) showed increased fluorodeoxyglucose( FDG) accumulation in the pharynx, cervical lymph nodes, liver, spleen, stomach, distal part of the ileum, and para-aortic lymph nodes, with a maximum standard uptake value of 26.85. Blood test showed elevated lactate dehydrogenase( LDH)( 321 U/L) and interleukin( IL)-2R( 3,531 U/mL) levels. After discontinuation of MTX, the sore throat subsided, and the tonsillitis, lymph node enlargement, and ulcers were resolved. The levels of LDH and IL-2R returned to within the normal range. The patient could be categorized into a regressive disease group with relatively favorable prognosis among patients with MTX-induced lymphoproliferative disease. However, she should continue to be followed up regularly because there remains a possibility that lymphoproliferative disease may relapse after the discontinuation of MTX.